Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 56, NWS Cleveland, OH

June 29, 2017

NWS Cleveland, OH issued this small craft advisory at Jun 29, 2017, 4:27 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2017, 4:27 PM EDT (20:27 UTC)
Expired
Jun 29, 2017, 8:00 PM EDT
In force
4 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

690 
WHUS71 KCLE 292027
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
427 PM EDT THU JUN 29 2017

LEZ149-300000-
/O.NEW.KCLE.SC.Y.0056.170629T2027Z-170630T0000Z/
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
427 PM EDT THU JUN 29 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* WINDS...SOUTHWEST AROUND 15 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
1 follow-up statement
403 
WHUS71 KCLE 300009
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
809 PM EDT THU JUN 29 2017

LEZ149-300115-
/O.EXP.KCLE.SC.Y.0056.000000T0000Z-170630T0000Z/
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
809 PM EDT THU JUN 29 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE DECREASED ENOUGH TO ALLOW THE SMALL CRAFT
ADVISORY TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 29, 3:03 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 29, 3:03 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
303 PM EDT Thu Jun 29 2017

.SYNOPSIS...
Scattered showers and storms will be possible tonight through
Saturday. A weak cold front over the upper midwest will move
slowly east across the area Saturday and be followed by another
weak cold front on Monday.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Cumulus clouds are widespread across the region, but no sign
yet of any towering CU. Some storms may develop or move into
northwest Ohio late this evening. There is a chance of an
isolated severe storm from near Toledo to the Finlay area as
these storms develop. We may see a few other storms develop
across the northern tier of the CWA near sunset. With steep
lapse rates and 30+ knots of 0-6 km bulk shear, any storm that
is able to form will have at least a chance of becoming strong
or possible severe. A widespread severe threat is not expected
through tonight. A nocturnal southwesterly low-level jet will
encourage some isolated to scattered showers and storms through
much of the overnight hours.

As we head into Friday we will see storms develop across the
area, initially near Lake Erie and then slowly progressing
southward through the afternoon and evening hours. The entire
forecast area is in a slight risk for severe storms Friday with
damaging winds the primary threat. Some marginally severe hail
will also be possible with the strongest storms. There is some
risk for flooding as well if storms are able to train over the
same area. The severe threat will diminish Friday night, though
there will still be at least a chance of additional showers and
storms through the overnight hours.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Models are trying to come to a consensus in the short term period as
a cold front is progged to move east across the area. The front
is expected to slow and then stall during the day Saturday just
south and east of the region and then begin to push east
Saturday night. The differences in the models indicate a lot of
moisture with the front to limited moisture. I think a blend of
the models is in order with this package to account for the wide
variations in the chance for showers and thunderstorms.

High pressure is expected to build east out of the middle
Mississippi Valley region Sunday into Monday. This will bring a
period of dry weather for the most part Sunday. The exception
is that some of the models are suggesting lingering moisture
over the east and with upper level broad trough in place, can't
rule out the possibility for some shower and thunderstorm
activity Sunday afternoon. Then, as high pressure moves east, a
cold front will approach from the northwest late Sunday night
into Monday morning. The front is expected to become stationary
across the Ohio Valley by Monday afternoon. More high pressure
builds east across the Great Lakes Monday.

No strong warm air advection will take place during this period as
the quick shots of cool air advection take place through this
period. Overnight lows will remain in the lower to middle 60s
and highs upper 70s in the northeast to lower 80s elsewhere.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Upper level trough will move through the area by Monday night with a
cold front sagging south of the region. Since the front will stall
near or just south of the area and northwesterly flow at the middle
levels of the atmosphere may still have ripples of low pressure
moving through it we will keep some low chances for
showers/thunderstorms. The region may be dry Wednesday night as we
await the approach of the next area of low pressure that may impact
the region on Thursday.

Temperatures through the long term will be near to slightly above
seasonal averages.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Southwest winds continue to gust to 25 to 30 knots. These winds
will diminish after sunset, but still be sustained at 10 to 15
knots through the overnight hours. A lot of uncertainty still
exists with regards to where and when storms will develop this
evening into tonight. Have included PROB30s in most TAFs during
the overnight hours. KTOL should have the best shot at seeing
TSRA this evening. Expect VFR conditions outside of showers and
storms for the most part, with MVFR conditions in any
precipitation. We could see a little MVFR fog develop tonight
as well.

OUTLOOK...Non-VFR conditions possible in thunderstorms Friday
afternoon/evening into Friday night, then again on Saturday before
becoming more isolated for Sunday and Monday.

&&

.MARINE...
Southwest winds remain just below Small Craft Advisory Criteria
and will diminish after sunset. Waves are around 4 feet off the
Erie, PA coast, so a Small Craft Advisory remains in effect here
until 8PM. Southwest winds will then continue around 10 to 15
knots through Friday night.

A series of weak cold fronts will affect the lake from Saturday
onward. High pressure will slide southeast toward the lake
Monday.

Lake is expected to be relatively quiet Saturday and Saturday night
but winds will increase out of the west at 10 to 20 knots by Sunday
morning and continue through the day. Winds will then diminish
to light southwest at 10 knots by Sunday night and become light
and variable Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...Beach Hazards Statement until 8 PM EDT this evening for PAZ001.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ149.

&&

SYNOPSIS...Mottice
NEAR TERM...Mottice
SHORT TERM...Lombardy
LONG TERM...Mullen
AVIATION...Mottice
MARINE...Lombardy/Mottice
Hazardous weather outlook, Jun 29, 3:10 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
310 PM EDT Thu Jun 29 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ002-003-301915-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Southern Erie-
310 PM EDT Thu Jun 29 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Evening and Tonight.

There is a marginal risk for severe storms this evening and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a slight risk for severe storms for area wide Friday and
Friday night.

There is a marginal risk for severe storms Saturday for all but
Northwest Ohio.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

PAZ001-301915-
Northern Erie-
310 PM EDT Thu Jun 29 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This Evening and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

There is a marginal risk for severe storms this evening and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a slight risk for severe storms Friday and Friday night.

There is a marginal risk for severe storms Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:04 PM EDTSpecial Weather StatementCLEHancock26 min
Jun 29, 9:38 AM EDTBeach Hazards StatementCLEErie10 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.